Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 101, NWS Phoenix, AZ

October 13, 2025Gila County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Oct 13, 2025, 1:45 PM MST for Gila County, Arizona. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2025, 1:45 PM MST (20:45 UTC)
Expired
Oct 13, 2025, 6:30 PM MST
In force
5 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Gila County, AZ

The radar

The Phoenix radar (KIWA), 78 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 1:56 PM MSTFLASH FLOODGlobe, AZWater levels from Pinal Creek out of its banks and nearly overtopping Connies bridge.
Oct 13, 2:25 PM MSTFLASH FLOOD3 Sse Globe, AZConsiderable flow with several inches of water overtopping bridge and flowing down Six Shooter Canyon Road from Six Shooter Canyon Wash.
Oct 13, 3:00 PM MSTFLASH FLOOD1 Se Globe, AZLow water crossing along Matlock Drive was overcome by the flood waters of Pinal Creek. Jesse Hayes Road nearby was also overcome by the floodwaters of both Pinal Creek and Hayes Gulch.
Oct 13, 3:30 PM MSTFLASH FLOOD3 Nne Claypool, AZRaging torrent along Pinal Creek nearly overtopping the bridge at Bixby Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

416 
WGUS55 KPSR 132045
FFWPSR
AZC007-132345-
/O.NEW.KPSR.FF.W.0101.251013T2045Z-251013T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
145 PM MST Mon Oct 13 2025

The National Weather Service in Phoenix has issued a

* Flash Flood Warning for...
  Gila County in east central Arizona...

* Until 445 PM MST.

* At 145 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 0.5 inches of rain have 
  fallen. Additional rainfall amounts up to 0.5 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Globe, Miami, Claypool, Central Heights-Midland City, 
  Top-Of-The-World and Inspiration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3338 11070 3326 11078 3331 11094 3337 11098
      3343 11086 3349 11088 3354 11091 3354 11085

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SDB
3 follow-up statements
202 
WGUS75 KPSR 132254
FFSPSR

Flash Flood Statement
National Weather Service Phoenix AZ
354 PM MST Mon Oct 13 2025

AZC007-132345-
/O.CON.KPSR.FF.W.0101.000000T0000Z-251013T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-
354 PM MST Mon Oct 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST THIS 
AFTERNOON FOR GILA COUNTY...

At 354 PM MST, emergency management reported flash flooding across 
the warned area. Between 0.5 and 1.5 inches of rain have fallen. 
Additional rainfall amounts up to 0.5 inches are possible in the 
warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses. Most of
         the runoff has collected into Pinal Creek and will
         continue north downstream.

Some locations that will experience flash flooding include...
  Globe, Miami, Claypool, Central Heights-Midland City, Wheatfields, 
  Top-Of-The-World and Inspiration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3338 11070 3326 11078 3331 11094 3337 11098
      3343 11086 3349 11088 3354 11091 3354 11085

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SDB
798 
WGUS55 KPSR 132331
FFWPSR
AZC007-140130-
/O.EXT.KPSR.FF.W.0101.000000T0000Z-251014T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
431 PM MST Mon Oct 13 2025

The National Weather Service in Phoenix has extended the

* Flash Flood Warning for...
  Gila County in east central Arizona...

* Until 630 PM MST.

* At 431 PM MST, emergency management reported flash flooding is 
  still ongoing primarily in Pinal Creek. Between 0.5 and 1.5 inches 
  of rain fell earlier. Additional rainfall amounts up to 0.5 inches 
  are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses. Most
           of the runoff has collected into Pinal Creek and will
           continue north downstream.

* Some locations that will experience flash flooding include...
  Globe, Miami, Claypool, Central Heights-Midland City, Wheatfields, 
  Top-Of-The-World and Inspiration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3338 11070 3326 11078 3331 11094 3337 11098
      3343 11086 3349 11088 3354 11091 3354 11085

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SDB
473 
WGUS75 KPSR 140133
FFSPSR

Flash Flood Statement
National Weather Service Phoenix AZ
633 PM MST Mon Oct 13 2025

AZC007-140143-
/O.EXP.KPSR.FF.W.0101.000000T0000Z-251014T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-
633 PM MST Mon Oct 13 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR GILA COUNTY...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 800 PM MST for a portion of 
south central Arizona.

&&

LAT...LON 3338 11070 3326 11078 3331 11094 3337 11098
      3343 11086 3349 11088 3354 11091 3354 11085

$$

INS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 1:30 PM MST, 15 minutes earlier. Its key messages:

  • A Flood Watch remains in effect for south-central Arizona through Monday evening.
  • Scattered showers and thunderstorms will affect south-central Arizona through early this evening with the heaviest rainfall potential and greatest flood threat over the foothills and higher terrain areas north and east of Phoenix.
  • Below normal temperatures will be common throughout the week.
Area forecast discussion, Oct 13, 1:30 PM MST, 15 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
130 PM MST Mon Oct 13 2025

.KEY MESSAGES...

- A Flood Watch remains in effect for south-central Arizona through
Monday evening.

- Scattered showers and thunderstorms will affect south-central
Arizona through early this evening with the heaviest rainfall
potential and greatest flood threat over the foothills and higher
terrain areas north and east of Phoenix.

- Below normal temperatures will be common throughout the week.

&&

.SHORT TERM /Today through Tuesday/...
Early afternoon Water Vapor satellite imagery shows a large upper-
level trough centered off the northern CA coastline with cyclonic
flow encompassing most of the western CONUS with an upper-level jet
streak downstream, providing large scale ascent across most of
central and southern AZ. This ascent will combine with the the
remnant energy from what was once Tropical Storm Raymond to result
in widespread shower and thunderstorm activity across much of south-
central AZ, mainly from the Phoenix area and points eastward through
this afternoon. Even though the thunderstorm activity will be quick
moving, they will be very efficient rain producers, capable of
producing rainfall in excess of one inch in less than a hour. Given
the very saturated grounds in place as a result of the heavy
rainfall over the weekend, it will not take that much rainfall to
produce flash flooding where in some areas it could just take a half
an inch in less than one hour. A Flood Watch remains in effect
across south-central AZ through early this evening. In addition to
the flood threat, there will also be a risk of strong to locally
damaging winds and marginally severe hail (1"+ diameter) given that
there is currently 40+ kts of 0-6 km bulk shear supporting the
potential for some organized storm clusters.

Heading into this evening through Tuesday, the strong southwesterly
flow aloft out ahead of the upper-level trough will eventually scour
out most of the boundary layer moisture with PWATs plummeting well
below one inch. This should essentially end all rain chances across
the region, with some lingering isolated light showers possible
across the higher terrain areas later this evening through early
Tuesday morning. With the height falls associated with the incoming
trough, strong gusty winds are likely across western Imperial County
this evening with widespread gusts of 30-40 mph and in excess of 40
mph across the southwest corner of Imperial County where a Wind
Advisory is in effect.

&&

.LONG TERM /Wednesday through Sunday/...
Deep negative height anomalies will be lifting and filling into the
Great Basin and northern Rockies during the middle of the week
bringing pronounced, dry westerly flow into the forecast area.
Forecast soundings suggest boundary layer moisture rapidly
deteriorating during the middle of the week with mixing ratios
falling to 5-6 g/kg as early as Wednesday, then never recovering
thereafter. Ensemble membership remains in excellent agreement that
energy lifting north will leave a trailing, weak trough axis over
the SW Conus with H5 heights stuck mostly in a 572-578dm range.
Ensemble numerical spread has widened slightly during this period,
however still indicates temperatures hovering 4F-8F below normal for
much of the latter half of the week. By the weekend, there is good
model agreement that some form of shortwave ridging will build into
the SW Conus with H5 heights spiking closer to 585dm and
temperatures rebounding into a near normal range.

&&

.AVIATION...Updated at 1800Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
A period of CIGs below 6 kft AGL, and the potential for MVFR or
lower visibilities and gusty, erratic winds during SHRA/TSRA this
afternoon will be the greatest concerns during the TAF period.
Expect current SE winds to veer out of the S over the next few
hours and increase to around 8-12 kts.

Models remain consistent in developing TSRA around the terminals
early/mid afternoon, then lifting activity to the north and east
late in the afternoon. Confidence in TS coverage is low to
moderate, but any storm will be capable of producing heavy
rainfall incurring brief IFR/MVFR visibilities and erratic wind
directions. During rain, confidence is moderate that a SCT deck as
low as 3-4 kft AGL could develop across the Phoenix Metro.
Outside the influence of TSRA, winds will tend to veer out of the
SSW for the evening before returning to SE during the overnight
hours.

Southeast California/Southwest Arizona including KIPL and KBLH:
Gusty winds will be the main weather issue through Tuesday morning
under clear skies. West winds will be preferred at KIPL while a S/SW
component should be more common at KBLH. Gusts 20-30kt will develop
mid/late afternoon and persist through the evening before relaxing
overnight. Lofted dust may be generated causing slantwise vsby
issues towards sunset.

&&

.FIRE WEATHER...
Wetting rain chances will continue today over eastern districts with
locally heavy amounts and flooding possible. Drier air across
western districts will begin sweeping through the entire region
Tuesday. Elevated moisture levels will keep humidity levels in
eastern districts above 50% today, then minimum values falling
closer to a 40-50% range during the middle of the week and drying
further to 25-35% by the weekend. Western districts will generally
experience afternoon humidity values 25-35% early this week, then
closer to 15-25% late in the week. Erratic and locally gusty winds
will common around showers and thunderstorms with more widespread
gusty winds affecting the region Tuesday afternoon/evening. Very
tranquil conditions will be common late in the week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flood Watch until 8 PM MST this evening for AZZ534-537>563.

CA...Wind Advisory until 11 AM PDT Tuesday for CAZ562.

&&

SHORT TERM...Lojero
LONG TERM...18
AVIATION...Whittock/18
FIRE WEATHER...18

In the hours before

Local storm report, Oct 13, 1:17 PM MST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
117 PM MST Mon Oct 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     Tstm Wnd Gst     Sky Harbor Airport      33.43N 112.02W
10/13/2025  M63 MPH          Maricopa           AZ   ASOS

            ASOS station KPHX Phoenix Sky Hrbr.

&&

GL
Local storm report, Oct 13, 1:32 PM MST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
132 PM MST Mon Oct 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Tstm Wnd Dmg     1 NW Arizona State Univ 33.43N 111.95W
10/13/2025                   Maricopa           AZ   Trained Spotter

            Large tree limbs and trees down as well as
            powerlines.

&&

GL
Local storm report, Oct 13, 1:34 PM MST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
134 PM MST Mon Oct 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Tstm Wnd Dmg     3 SE Guadalupe          33.34N 111.93W
10/13/2025                   Maricopa           AZ   Trained Spotter

            Several very large mesquite trees uprooted.

&&

GL
Local storm report, Oct 13, 1:43 PM MST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
143 PM MST Mon Oct 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     Flash Flood      4 WSW North Scottsdale  33.61N 111.96W
10/13/2025                   Maricopa           AZ   Trained Spotter

            Flooding overtopping the curb near the area
            of Thunderbird Road and 56th street.

&&

GL
Local storm report, Oct 13, 1:44 PM MST, 1 minute before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
144 PM MST Mon Oct 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     Tstm Wnd Dmg     4 WSW North Scottsdale  33.61N 111.96W
10/13/2025                   Maricopa           AZ   Trained Spotter

            Several large palo verde trees snapped in
            half and a metal shed blown from a home onto
            the middle of 56th street.

&&

GL
Special weather statement, Oct 13, 1:44 PM MST, 1 minute before
Special Weather Statement
National Weather Service Phoenix AZ
144 PM MST Mon Oct 13 2025

AZZ540>544-546-550-132130-
South Mountain/Ahwatukee AZ-Scottsdale/Paradise Valley AZ-
Buckeye/Avondale AZ-Cave Creek/New River AZ-Central Phoenix AZ-
Deer Valley AZ-North Phoenix/Glendale AZ-
144 PM MST Mon Oct 13 2025

...A STRONG THUNDERSTORM WILL IMPACT MARICOPA COUNTY THROUGH 230 PM
MST...

At 144 PM MST, Doppler radar was tracking a strong thunderstorm over
Arizona State Fairgrounds, or near Laveen, moving north at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Phoenix, Glendale, Scottsdale, Paradise Valley, Tolleson, Laveen,
Piestewa Peak Park, Deer Valley Airport, North Mountain Park, South
Phoenix, Arizona State Fairgrounds, Downtown Peoria, Downtown
Phoenix, Arrowhead Mall, Downtown Glendale, Metro Center, Scottsdale
Airport, Camelback Mountain, Sky Harbor Airport, and Desert Ridge
Marketplace.

This includes the following highways...
AZ Interstate 10 between mile markers 135 and 152.
AZ Interstate 17 between mile markers 195 and 223.
AZ Route 51 between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3334 11204 3342 11226 3383 11222 3367 11184
TIME...MOT...LOC 2044Z 192DEG 26KT 3348 11214

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SDB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 8:49 PM MSTFlash Flood Warning Considerable damage threatPSRGila3 hr
Oct 13, 8:27 AM MSTSevere Thunderstorm WarningPSRLa Paz27 min
Oct 13, 8:52 AM MSTSevere Thunderstorm WarningPSRLa Paz38 min
Oct 13, 9:26 AM MSTSevere Thunderstorm WarningPSRLa Paz49 min
Oct 13, 9:49 AM MSTAreal Flood AdvisoryPSRLa Paz69 min
Oct 13, 10:58 AM MSTAreal Flood WarningPSRLa Paz62 min
Oct 13, 12:25 PM MSTSpecial Weather StatementPSRMaricopa50 min
Oct 13, 12:49 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal41 min
Oct 13, 1:03 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Oct 13, 1:10 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa, Pinal3 hr
Oct 13, 1:27 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa3 hr
Oct 13, 1:30 PM MSTSevere Thunderstorm WarningPSRMaricopa26 min
Oct 13, 1:44 PM MSTSpecial Weather StatementPSRMaricopa46 min
Oct 13, 2:12 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Oct 13, 2:14 PM MSTAreal Flood AdvisoryPSRMaricopa5 hr
Oct 13, 2:19 PM MSTSevere Thunderstorm WarningPSRMaricopa26 min
Oct 13, 2:25 PM MSTAreal Flood AdvisoryPSRPinal3 hr
Oct 13, 3:04 PM MSTFlash Flood Warning Considerable damage threatPSRGila4 hr
Oct 13, 4:28 PM MSTAreal Flood WarningPSRMaricopa92 min
Oct 13, 4:48 PM MSTSpecial Weather StatementPSR42 min
Oct 13, 4:57 PM MSTSevere Thunderstorm WarningPSRMaricopa48 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.